MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-19-C
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # k142688.As the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Prior to distribution, all echo devices are subjected to functional checks and 100% visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for this echo-hd-19-c device of lot# c1161958 did not reveal any discrepancies that could have contributed to this complaint issue.The precautions section of the instructions for use that accompanies this device instructs the user to: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The needle tip was noted to be bent before use.The user attempted to put the device down the scope, but could not get the needle into the correct position.Another of the same device was used to complete the procedure.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # k142688.1 x echo-hd-19-c lot number c1161958 was returned to cirl for evaluation.Upon evaluation of the returned device there was a kink below the sheath extender which can be attributed to the conditions of transport on return of the device.The device was returned in a plastic bag, unsecured and coiled around the handle.The needle was exposed from the sheath on return due to the needle bend at notch.The notch of the needle was getting caught on the sheath when trying to retract the needle.The customer complaint was confirmed as the notch of the needle was bent causing retraction issues.Prior to distribution, all echo devices are subjected to functional checks and 100% visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for this echo-hd-19-c device of lot# c1161958 did not reveal any discrepancies that could have contributed to this complaint issue.The precautions section of the instructions for use that accompanies this device instructs the user to: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A follow-up mdr is being submitted to include the device evaluation details.Initial report details: the needle tip was noted to be bent before use.The user attempted to put the device down the scope, but could not get the needle into the correct position.Another of the same device was used to complete the procedure.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6352393
Report Number3001845648-2017-00063
Device Sequence Number925492
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)181014(10)C1161958
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-19-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/27/2017
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1